Abstract

Introduction: Tamoxifen is a selective estrogen receptor modulator used widely for the treatment of breast cancer. Apart from its common adverse reactions such as endometrial cancer, deep vein thrombosis, pulmonary emboli, there are very few reports about its ability to cause vasculitis. Case report: A 45-year-old woman who underwent modified radical mastectomy was started on tamoxifen. Six months later, she developed vasculitis which was confirmed by immunofluorescence-induced vasculitis in a pre-menopausal woman. Management and outcome: Dapsone was used to relieve her symptoms for two weeks, but the lesions reappeared when dapsone was stopped. She continues to suffer from vasculitis as tamoxifen could not be discontinued. Discussion: This case report is important in order to draw attention towards this rare, but equally severe side effect of cutaneous vasculitis due to the most commonly used drug for breast cancer. In view of the absence of alternative medications for pre-menopausal women, it is necessary to have a strict monitoring of its adverse effects as well as more intensive research for a better agent.

Original languageEnglish
JournalJournal of Oncology Pharmacy Practice
DOIs
Publication statusAccepted/In press - 01-01-2019

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Oncology
  • Pharmacology (medical)

Cite this